Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 24, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 28, 2007, 5:39 PM MST for Pima County, Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2007, 5:39 PM MST (00:39 UTC)
- Expired
- Jul 28, 2007, 7:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 49 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 290057 FFWTWC AZC019-021-290245- /X.NEW.KTWC.FF.W.0024.070729T0039Z-070729T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 539 PM MST SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS REISSUED A * FLASH FLOOD WARNING FOR... EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...MARANA...GREEN VALLEY... SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 745 PM MST * AT 539 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS THAT PRODUCED VERY HEAVY RAIN THIS AFTERNOON HAVE GRADUALLY DISSIPATED. SOME LINGERING PATCHES OF LIGHT TO MODERATE RAIN CONTINUES...BUT MOST OF THE RAIN HAS ENDED. HOWEVER... ADDITIONAL STORMS ARE DROPPING SOUTH FROM SOUTHEAST PORTIONS OF MARICOPA COUNTY AND INTO SOUTHEAST PINAL AND EVENTUALLY CENTRAL PIMA COUNTY...INCLUDING THE TOHONO OODHAM NATION. RAINFALL AMOUNTS FROM AROUND THE REGION DURING THE PAST 6 HOURS INDICATE TOTALS THAT ARE GENERALLY BETWEEN 0.50 TO 1.5 INCHES FOR THE TUCSON METRO AREA...AND 1.5 TO 3.5 INCHES FOR THE CATALINA FOOTHILLS. SOME SPECIFIC 6 HOUR TOTALS INCLUDE 2.48 INCHES AT VENTANA CANYON WASH AT SUNRISE ROAD...2.72 INCHES AT SWAN ROAD AND CALLE DEL PANTERA...AND 3.03 INCHES AT SABINO CANYON ROAD AT TANQUE VERDE WASH. THE GAUGE AT SABINO CANYON DAM IS REPORTING A LEVEL OF NEAR 4 FEET WHICH IS ABOUT 1 FOOT ABOVE FLOOD STAGE. EARLIER THIS AFTERNOON THE GAUGE AT SABINO CANYON WAS REPORTING 7 FEET WHICH WAS 4 FEET ABOVE FLOOD STAGE. THE LEVELS SHOULD CONTINUE TO FALL DURING THE EVENING SINCE THE RAIN HAS ENDED. HOWEVER...RAPID FLOW WILL LIKELY CONTINUE FOR ANOTHER COUPLE OF HOURS. PERSONS NEAR SABINO CANYON SHOULD EXPECT HIGH RAPIDLY FLOWING WATER FOR A COUPLE OF HOURS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3174 11145 3175 11047 3280 11047 3248 11161 $$ WEATHER.GOV/TUCSON MOLLERE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:08 PM MST, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 28, 2:08 PM MST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 208 PM MST SAT JUL 28 2007 .SYNOPSIS... AN UPPER LEVEL LOW OVER TEXAS WILL GRADUALLY DRIFT WEST OVER THE NEXT SEVERAL DAYS...KEEPING THE REGION IN AN ACTIVE MONSOON PATTERN THROUGH AT LEAST TUESDAY. AS THIS LOW WEAKENS AND EVENTUALLY MOVES WEST OFF THE WEST COAST...A SLIGHT DECREASE IN THUNDERSTORM ACTIVITY CAN BE EXPECTED FOR THE SECOND HALF OF THE UPCOMING WEEK. && .DISCUSSION...TRAINING TSTMS HAVE CLUSTERED INTO A COOLING -70C MCS OVER THE HEART OF THE CWA EARLY THIS AFTERNOON. THIS IS FORMING A PRETTY SIZABLE COLD POOL WHICH IN THIS WEAK SHEAR ENVIRONMENT WILL RADIATE OUTWARD TO THE E AND W FOR THE REST OF THE AFTERNOON AND FIRE NEW TSTMS IN AREAS OF THE FLASH FLOOD WATCH THAT HAVE BEEN QUIET SO FAR. SEE NESDIS SPENES FOR DETAILS. IT IS IMPORTANT TO NOTE THAT GIVEN OUR SATURATED CONDITIONS AND THE HEAVY RAIN BEING MORE WIDESPREAD TODAY...IT MAY TAKE SEVERAL HOURS FOR WASH PROBLEMS TO SUBSIDE...EVEN AFTER THE RAIN ENDS. SO WILL MOST LIKELY LET WATCH RIDE TILL EXPIRATION AS RUNOFF CONTINUES. AS UPPER LOW EVER SO SLOWLY MOVES W...IT IS ELONGATING AND BREAKING INTO SEVERAL SMALLER PIECES. WITH ONGOING CONVECTION WORKING US OVER...SUNDAY IS A DIFFICULT CALL. HOWEVER MODELS SHOW THE FLOW BECOMING MORE NE AS THE UPPER HIGH REMAINS OVER S NV AND FORCES PIECES OF ENERGY TO TRAVEL FROM NM INTO EXTREME SE AZ OR NE SONORA. WITH PRECIP WATERS UP NEAR 2 INCHES AND MID LEVEL TEMPS FORECAST TO COOL 1-2C...WE MAY RELOAD VERY QUICKLY ON SUNDAY WITH THE RIM COMING INTO PLAY EVEN MORE SO THAN TODAY. HAVE RAISED OUR ALREADY HIGH POPS A BIT MORE...BUT IF WE HAVE SIGNIFICANT SUNSHINE SUN MORNING...MY POPS MAY YET BE TOO LOW AND WE MAY END UP WITH NOT ONLY A FLASH FLOOD PROBLEM...BUT ALSO A SOMEWHAT MORE ORGANIZED SEVERE TSTM THREAT PER SPC DAY 2 DISCUSSION. HAVE GONE AHEAD AND ADDED HEAVY RAIN WORDING TO THE SUN-SUN NIGHT PERIOD AS AN INTERIM STEP...AND WILL UPDATE THE HWO TO MENTION THESE CONCERNS. FOR MON AND TUE...GFS AND NAM BOTH SHOW PIECES OF ENERGY SHEARING OFF AND PASSING ACROSS N SONORA OR SE AZ. TIMING THESE PIECES AND ANY LIKELY MCV/S IS VERY DIFFICULT THIS FAR OUT. BUT WITH SUCH HIGH PRECIP WATERS REMAINING IN PLACE...A CONTINUED HIGH GRADE PATTERN IS IN THE CARDS...ALONG WITH A THREAT OF NOCTURNAL/EARLY MORNING REDEVELOPMENT. NOW THAT WE ARE IN THE ANTICIPATED ACTIVE PATTERN...NOW THE QUESTION BECOMES WHEN THIS WILL SHIFT TO A MORE TYPICAL ONE. FOR THE 2ND DAY IN A ROW THE MEDIUM RANGE MODELS SHOW THE HIGH EXPANDING AND MEANDERING FROM NV INTO EAST CENTRAL AZ BY DAY 5. WITH SO MUCH MOISTURE TO RECYCLE...THIS LESS FAVORABLE HIGH PLACEMENT WILL STILL BE ENOUGH FOR AT LEAST CLIMO POPS IN THE DAY 4-7 PERIOD. CLIMO POPS ARE AT THEIR HIGHEST RIGHT AROUND THIS WEEK OF THE YEAR...SO WE ARE STILL TAKING ABOUT 30S DESERTS/VALLEYS AND AROUND 50 PCT MOUNTAINS. TEMPS WILL REMAIN SEVERAL DEGREES BELOW NORMAL WITH THESE DAILY BOUTS OF TSTMS. && .AVIATION...+TSRA CLUSTERS NEAR KTUS/KOLS WILL GRADUALLY EVOLVE INTO STRATIFORM RAIN BEFORE 00Z...WITH THE THREAT OF STRONG TSTMS SHIFTING TOWARD KDUG BEFORE 23Z. LIKE WE HAVE SEEN ALL WEEK...THE VERY MOIST ATMOSPHERE WILL SUPPORT BRIEF IFR VISIBILITIES AND WIND GUSTS 40KTS NEAR THE STRONGEST STORMS. EXPECT 7-12KFT DEBRIS CLOUDS AFTER 04Z...BUT THERE IS A RISK OF ISOLATED TSRA REDEVELOPING OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 9 PM MST ZONES 19/29/30/32/33/34/35. && PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 28, 2:22 PM MST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 222 PM MST SAT JUL 28 2007 AZZ019-029-030-032>035-290400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 222 PM MST SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAIN IN EFFECT UNTIL 9 PM MST. NUMEROUS THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO AFFECT THE WATCH AREA THIS EVENING. SEVERAL REPORTS OF FLASH FLOODING HAVE ALREADY BEEN RECEIVED. IN ADDITION TO RAINFALL AMOUNTS OF 1 TO 3 INCHES...THESE THUNDERSTORMS THIS EVENING WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SEE FFATWC /WGUS65 KTWC/ FOR MORE INFORMATION ON THE FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PARTICULARLY ACTIVE MONSOON FLOW PATTERN WILL CONTINUE THROUGH TUESDAY AS A SERIES OF UPPER LEVELS DISTURBANCES MOVE WEST ACROSS THE REGION. DEPENDING ON HOW MUCH SUN THERE IS SUNDAY MORNING... THERE WILL BE A RISK OF HEAVY RAINS AND FLASH FLOODING...BUT ALSO A SLIGHTLY BETTER CHANCE OF STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-290400- WESTERN PIMA COUNTY- 222 PM MST SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A THUNDERSTORM COMPLEX HAS DEVELOPED OVER EASTERN PIMA COUNTY WILL SEND AN OUTFLOW WESTWARD...WHICH MAY GENERATE NEW THUNDERSTORMS LATER THIS EVENING OVER WESTERN PIMA COUNTY. ANY THUNDERSTORMS THIS EVENING WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. IF ORGANIZED THUNDERSTORMS SPREAD TOWARD THE AREA THIS EVENING...FLASH FLOOD WATCHES MAY NEED TO BE ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PARTICULARLY ACTIVE MONSOON FLOW PATTERN WILL CONTINUE THROUGH TUESDAY AS A SERIES OF UPPER LEVELS DISTURBANCES MOVE WEST ACROSS THE REGION. DEPENDING ON HOW MUCH SUN THERE IS SUNDAY MORNING... THERE WILL BE A RISK OF HEAVY RAINS AND FLASH FLOODING...BUT ALSO A SLIGHTLY BETTER CHANCE OF STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
In the hours before
Local storm report, Jul 28, 12:06 PM MST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1206 PM MST SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD SIERRA VISTA 31.55N 110.29W
07/28/2007 COCHISE AZ LAW ENFORCEMENT
SEVERAL STREETS FLOODED ON WEST SIDE OF SIERRA
VISTA...INCLUDING FRY BLVD. AND 7TH AVE.
&&
PYTLAKLocal storm report, Jul 28, 1:33 PM MST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
133 PM MST SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM FLASH FLOOD 4 NNW SAGUARO NATIONAL 32.23N 110.76W
07/28/2007 PIMA AZ TRAINED SPOTTER
SOLDIER TRAIL FLOODING AT AGUA CALIENTE WASH
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:37 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 25 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.